I've recently started taking Latuda again, which is one of the few meds that has helped me to feel better in the past. Unfortunately, it makes my entire body sweat like crazy. Last summer I was dripping with sweat, showering a couple of times a day and changing clothes multiple times. Trying to blow dry my hair after I've gotten out of the shower is a joke, and on the rare occasions I try to apply makeup I blast a fan on my face to try to keep it from dripping right off without much success. I've taken Clonidine and Oxybutynin in the past, both of which can treat excessive sweating, without any luck. I'm also currently on a low dose of Propranolol. The sweating is definitely a result of the Latuda and not a hormonal problem. I have an appointment to see a rheumatologist in a couple of weeks about this, but wondered if anyone here on CB had had success treating excessive sweating. I've found it helps for me to go into these types of appointments with as much information as I can gather. Thanks in advance for your help.
So, I found out recently that my diagnosis had changed from Bipolar 1 to Schizoaffective Disorder: Bipolar Type. This diagnoses switch was done 2 YEARS ago and nobody told me. Sure, my Pdoc at the time said it might be a possibility, but I was really upset that no one bothered to clue me in. Anyway. The thing is, I've been shuffled around through so many Pdocs and psychiatric nurse practitioners and I have never told them my whole story.
My first ever Pdoc asked if I ever had any psychotic symptoms. I said that I would hear my name being called, and before I could say anything else, they laughed me off saying that everyone experiences that. So, being the shy person I am, I thought that I was being silly and never mentioned it again. My last Pdoc, I tried to be more open with and told them about some hallucinations/paranoid thoughts I had...hence change in diagnosis.
Now I am with a new provider whom I don't trust at all. They don't seem to know how to manage me at all, and every session seems to be more and more a waste of time. I am currently switching to another provider, but it will take a bit before I can go. I'm a little nervous because I've tried so many anti psychotics, and am currently not taking one. Sorry, the point is I am planning to give my therapist all the details about things that have been going on for years. Stuff I never had the guts to say, because I know they will listen to me. I am just afraid that since I never said anything to my new provider (or even in the past) my future provider might think that I am making it up since I found out about my new diagnosis. Maybe I'm overthinking things. I don't know. But the only people on my support team that I trust are my family and my therapist.
Sorry if this is a bit of a ramble. I've been in a bad state the last few days and this has been edited and re-edited for your perusal. If there is anyone out there with the same disorder, or just someone with advice, please help me! There is so little info on Schizoaffective disorder, that I would really like to hear from others, maybe hear some coping skills? Everyone is different, but I am open to anything at this moment. Falling asleep last night was hell. My mind was racing all over the place, with layers of thought over layers of thought. I have to sleep with a light now, because shadows will creep the hell out of me. I have poor memory and forget words/mis-say them. My concentration is shot. I lash out in anger and always have this simmering irritability underneath. I'm starting to get the feeling that something is watching me again.
Latuda has gone generic, but it's not available in pharmacies yet. Does anyone have any idea when it will be available in pharmacies?
I'm seriously considering switching to it when I see my pdoc either 2 weeks from now, or, if I can, bump up my appointment to next week, and if it will be available in pharmacies by then, I'd like to be prescribed Latuda. But if it's still brand-name only by then, I can't afford the $636 copay even with the even with the copay coupon which only covers up to only a certain amount.
For those on Latuda, do you have to take it with a meal consisting of at least 350 calories? I have been told to take Latuda 20 mg after dinner. Taking it in the AM makes me too tired. I read online that one has to have at least 350 calories in their stomach before taking Latuda, or it can cause stomach problems. I'm on a diet, and I usually take about 150-200 or so calories for my dinner. It is my lightest meal of the day.
Thank You for Your Advice,
I'm only on my 4th day of taking Latuda 20 mg, and I get very tired about 4 hours after taking it, then I need to sleep. It's hard to do things when I'm always exhausted. I was told by my psychiatrist to take it in the morning after breakfast, so I take it at about 9 am every morning, and by noon or 1 pm I'm exhausted for hours, then sometimes I feel better by 6 pm. I called my psychiatrist and told her about my tiredness, and I'm waiting for them to call me back. I usually avoid coffee because it hurts my stomach, but today I felt like a walking zombie, so I drank 2 cups of coffee and I got my energy back! Yay! Even if it's temporary, it feels good to feel alive again.
I also think Latuda increases my social anxiety, which already is very high. Like, I was looking into volunteering at a library, but since going on this medicine I don't feel comfortable being around people. And at DBT group today (it's only my 2nd time in this group), things were different, more subdued.
And it's weird, I went into a restaurant today before my tiredness kicked in (at 11 am), and the waitress told me to, "Calm down." I didn't realize I wasn't calm. I was nervous (I'm often nervous walking into a restaurant, especially since I've been on Latuda), but I didn't realize I wasn't acting calm.